Alert archive / Kansas / Special Weather Statements in 2019
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 8, 2019, 2:56 AM CDT for Trego County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2019, 2:56 AM CDT (07:56 UTC)
- Expired
- Aug 8, 2019, 3:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Dodge City, KS
County Trego County, KS
The radar
The Dodge City radar (KDDC), 124 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 2987 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
119 WWUS83 KDDC 080756 SPSDDC Special Weather Statement National Weather Service Dodge City KS 256 AM CDT Thu Aug 8 2019 KSZ030-080830- Trego KS- 256 AM CDT Thu Aug 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR TREGO COUNTY UNTIL 330 AM CDT... At 255 AM CDT, Doppler radar was tracking a strong thunderstorm near Collyer, moving east at 45 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wakeeney, Ogallah, Collyer, Trego Center, Cedar Bluff, Riga and Voda. LAT...LON 3870 9960 3871 10015 3913 10015 3913 9960 TIME...MOT...LOC 0755Z 275DEG 39KT 3902 10015 $$ JJOHNSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 8, 12:59 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 8, 12:59 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1259 AM CDT Thu Aug 8 2019 ...Updated for aviation discussion... .SHORT TERM...(This evening through Thursday) Issued at 348 PM CDT Wed Aug 7 2019 An outflow boundary from early morning thunderstorms pushed south across southwest Kansas earlier and farther south than previously forecast, and this really pinched off the area of 100+ temperatures this afternoon. Nevertheless, temperature at Dodge City at 20z still reached 101 degrees with 104+ down south just on the other side of the state line in far northwest Oklahoma. With the surface boundary farther south, initial late afternoon thunderstorm development was farther south across the Oklahoma Panhandle into northwest Oklahoma. Convective clouds were on the increase as well across Baca County, Colorado. We have reduced the POPs across much of southwest and west central Kansas as a result of the front/outflow boundary being farther south. We will have to watch for convective activity rolling east out of eastern Colorado later tonight, though, as post-frontal moist upslope low level winds will likely sustain a mesoscale convective system (MCS) through much of the night across western Kansas. 30-40 POPs are in the grids for nearly the entire forecast area late tonight in anticipation of at least one MCS rolling across our region. Additional pristine elevated convection will likely develop just north and east of the DDC CWA over north central and central Kansas very late tonight/early Thursday. This could also evolve into a fairly substantial MCS. These MCSs will only reinforce northeasterly surface winds on the day Thursday, which will make the diurnal temperature forecast fairly challenging. There could be a gradient of temperature from the lower 80s up north along I-70 to the mid/upper 90s around the Red Hills, but it all depends on where the resultant outflow boundary sets up afternoon. .LONG TERM...(Thursday night through Wednesday) Issued at 348 PM CDT Wed Aug 7 2019 Thursday Night through the weekend, the atmospheric setup will not change a whole lot, so there will be additional opportunities for thunderstorm activity late at night through the early morning hours, as the prolonged westerly mid level flow will favor higher terrain convective activity moving into west central and southwest Kansas. Future MCSs would then reinforce an outflow boundary through the weekend somewhere within or near our forecast area of southwest Kansas. along and north of the surface boundary, surface dewpoints will remain high, in the upper 60s to lower 70s, even across western Kansas. With all this in mind, we will have numerous 12-hour periods of widespread 30 to 50 POPs through at least Sunday Night. As far as diurnal temperatures go, along and south of any boundary, expect upper 90s to lower 100s for highs and north of the boundary mid 80s to lower 90s for highs. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1254 AM CDT Thu Aug 8 2019 Showers with embedded thunder is expected to move across the TAF sites of KGCK and KHYS through 12z and possibly KDDC. The effective cool frontal boundary will sag southward, with winds becoming northeasterly and easterly. There is a continued chance of thunderstorms after 12z, but mainly confined to KHYS. Will need to watch for the possibility of low stratus formation at KDDC after 12z as cool outflow from the northeast goes upslope. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 85 67 89 / 30 30 30 10 GCK 69 85 66 90 / 30 20 30 10 EHA 68 89 66 92 / 40 20 40 20 LBL 72 88 69 91 / 30 20 30 10 HYS 68 83 65 85 / 60 40 20 20 P28 75 88 69 90 / 30 40 40 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Finch
Hazardous weather outlook, Aug 7, 4:57 AM CDT, 21 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 457 AM CDT Wed Aug 7 2019 KSZ030-031-043>046-061>066-074>081-084>090-081000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 457 AM CDT Wed Aug 7 2019 /357 AM MDT Wed Aug 7 2019/ ...A Heat advisory is in effect for parts of southwestern and central Kansas for today... This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- There is a chance of thunderstorms late this afternoon and evening. The main concern with the storms is damaging wind, especially across far western Kansas. Small hail is also possible. Thunderstorms may develop across central Kansas near Interstate 70 late this afternoon. These storms could contain damaging winds and small hail. Heat indices will range between 103 and 110 across central and western Kansas this afternoon. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Elevated risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- There are small chances for thunderstorms almost every day. A few of the storms over the weekend and into early next week could be severe with large hail and damaging wind. Days 2-7 Hazards ---------------- * Thursday - Lightning: Elevated risk - Excessive heat: Elevated risk * Friday - Lightning: Elevated risk - Excessive heat: Elevated risk * Saturday - Lightning: Limited risk - Excessive heat: Elevated risk * Sunday - Lightning: Limited risk - Excessive heat: Elevated risk * Monday - Lightning: Limited risk - Excessive heat: Elevated risk * Tuesday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Aug 7, 9:29 PM CDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Dodge City KS
929 PM CDT Wed Aug 7 2019
KSZ061-062-074-080315-
Stanton KS-Kearny KS-Hamilton KS-
929 PM CDT Wed Aug 7 2019
...SPECIAL WEATHER STATEMENT...
At 929 PM CDT/829 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles southwest of
Kendall to 18 miles south of Coolidge. Movement was northeast at 15
mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Syracuse and Kendall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3799 10202 3817 10129 3783 10133 3769 10204
3780 10205
TIME...MOT...LOC 0229Z 222DEG 12KT 3788 10167 3778 10202
RUSSELLLocal storm report, Aug 7, 10:39 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1039 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 1 ESE LAKE COLDWATER 37.25N 99.34W
08/07/2019 E1.75 INCH COMANCHE KS PUBLIC
REPORT WAS RECEIVED THROUGH SOCIAL MEDIA.
&&
RBSpecial weather statement, Aug 8, 2:56 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 256 AM CDT Thu Aug 8 2019 KSZ030-080830- Trego KS- 256 AM CDT Thu Aug 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR TREGO COUNTY UNTIL 330 AM CDT... At 255 AM CDT, Doppler radar was tracking a strong thunderstorm near Collyer, moving east at 45 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wakeeney, Ogallah, Collyer, Trego Center, Cedar Bluff, Riga and Voda. LAT...LON 3870 9960 3871 10015 3913 10015 3913 9960 TIME...MOT...LOC 0755Z 275DEG 39KT 3902 10015 JJOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:08 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 52 min |
| Aug 7, 7:27 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 20 min |
| Aug 7, 7:46 PM CDT | Special Weather Statement | DDC | Kiowa | 29 min |
| Aug 7, 7:57 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 29 min |
| Aug 7, 8:20 PM CDT | Special Weather Statement | DDC | Stanton | 55 min |
| Aug 7, 8:23 PM CDT | Special Weather Statement | DDC | Kiowa | 67 min |
| Aug 7, 8:25 PM CDT | Special Weather Statement | DDC | Comanche | 35 min |
| Aug 7, 9:29 PM CDT | Special Weather Statement | DDC | Hamilton | 46 min |
| Aug 8, 3:37 AM CDT | Special Weather Statement | DDC | Ellis | 53 min |
| Aug 8, 4:45 AM CDT | Special Weather Statement | DDC | Ford, Gray, Hodgeman | 45 min |
Nearby
Special Weather Statements in Kansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.